# SDR 95ZZZX4427

- Difficulty date: June 26, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N2585Z
- Make and model: Balwks FIREFLY11
- Aircraft serial: F11004
- System (JASC): 5102 · Balloon Reports
- Part: Vent Flap
- Condition: Torn
- Location: Rotation Vent
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ROTATION VENT DESIGN AND INSTALLATION ON A 45 DEGREE ANGLE MAKE THEM VERY INEFFECTIVE WHEN TRYING TO ROTATE THE BALLOON IN FLIGHT TO ALIGN THE BASKET PROPERLY FOR LANDING.  THIS CAUSES THE PILOT TO USE EXCESSIVE FORCE WHEN OPERATING THE VENTS.  THE STRESS ON THE VENT STRUCTURE CAUSED THE STITCHING ON THE INNER VENT FLAP PANEL EDGE TAPE TOP ATTACH POINT ON THE PANEL TAPE TO FAIL WHICH, IN TURN, CAUSED A 28 INCH TEAR IN THE FABRIC OF THE INNER VENT FLAP PANEL.  SUBMITTER SUGGESTS REDESIGN OF THE ENTIRE VENT SYSTEM TO INCREASE OPERATING EFFECTIVENESS AND STRUCTURAL STRENGTH.
